Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 233, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 9, 2018, 6:48 PM CDT for Benton County, Arkansas. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2018, 6:48 PM CDT (23:48 UTC)
- Expired
- Aug 9, 2018, 7:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Benton County, AR
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:52 PM CDT | HAIL 1 | 3 E Rogers, AR | PHOTO OF HAIL THAT FELL IN PRAIRIE CREEK RELAYED BY MEDIA ON TWITTER. TIME ESTIMATED BY RADAR. |
| Aug 9, 6:52 PM CDT | HAIL 1 | 5 E Rogers, AR | PHOTO OF HAIL THAT FELL IN PRAIRIE CREEK RELAYED BY MEDIA ON TWITTER. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WUUS54 KTSA 092348
SVRTSA
ARC007-100015-
/O.NEW.KTSA.SV.W.0233.180809T2348Z-180810T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
648 PM CDT THU AUG 9 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Benton County in northwestern Arkansas...
* Until 715 PM CDT.
* At 648 PM CDT, a severe thunderstorm was located 5 miles north of
War Eagle, moving south at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
War Eagle... Larue...
Lookout... Monte Ne...
Beaver Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3631 9387 3626 9387 3625 9410 3638 9406
3640 9387 3639 9387 3639 9388 3638 9389
3637 9388 3637 9387 3634 9387 3634 9386
3631 9384
TIME...MOT...LOC 2348Z 357DEG 7KT 3635 9398
HAIL...0.88IN
WIND...60MPH
$$
Lacy2 follow-up statements
967
WWUS54 KTSA 100002
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
702 PM CDT THU AUG 9 2018
ARC007-100015-
/O.CON.KTSA.SV.W.0233.000000T0000Z-180810T0015Z/
Benton AR-
702 PM CDT THU AUG 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL BENTON COUNTY...
At 702 PM CDT, a severe thunderstorm was located 3 miles northwest of
War Eagle, moving south at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
War Eagle... Larue...
Lookout... Monte Ne...
Beaver Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3631 9387 3626 9387 3625 9410 3638 9406
3640 9387 3639 9387 3639 9388 3638 9389
3637 9388 3637 9387 3634 9387 3634 9386
3631 9384
TIME...MOT...LOC 0002Z 007DEG 10KT 3629 9400
HAIL...0.88IN
WIND...60MPH
$$
Lacy469
WWUS54 KTSA 100013
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
713 PM CDT THU AUG 9 2018
ARC007-100022-
/O.EXP.KTSA.SV.W.0233.000000T0000Z-180810T0015Z/
Benton AR-
713 PM CDT THU AUG 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENTON COUNTY
WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3631 9387 3626 9387 3625 9410 3638 9406
3640 9387 3639 9387 3639 9388 3638 9389
3637 9388 3637 9387 3634 9387 3634 9386
3631 9384
TIME...MOT...LOC 0012Z 357DEG 7KT 3629 9400
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:13 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 9, 6:13 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 613 PM CDT Thu Aug 9 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR TAF elements will prevail at all sites through the entire period. && .PREV DISCUSSION... /Issued 258 PM CDT Thu Aug 9 2018/ DISCUSSION... Upper low, clearly seen in the water vapor imagery this afternoon moving into far southwest MO, will continue drifting ESE. Could see a few isolated thunderstorms develop across far northeast Oklahoma or northwest Arkansas. Steep low level lapse rates could allow for brief downburst potential but activity should quickly dissipate early this evening with the loss of surface heating. Next upper trough, currently over ND/SD will dive south through the central plains tonight into Friday. A weak frontal boundary will approach from the north Friday afternoon/evening with isolated showers/thunderstorms again possible. Upper trough still forecast to stall as upper low over the Texas panhandle on Saturday. NAM hinting at the potential for smaller scale MCV development ahead of upper low from thunderstorm complex over north Texas. This feature may lift north into the area Saturday afternoon, providing scattered thunderstorm development, which would be aided by peak heating. Best precipitation chances still appear to be Sunday through the middle part of next week as upper low becomes more elongated and begins a slow progression eastward. PWAT values will continue to increase to around 2 inches by Wednesday with locally heavy rainfall possible in the stronger thunderstorm bands. High temperatures should remain several degrees below normal through the early to middle part of next week with the extensive cloud cover/precip expected. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Aug 9, 2:50 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 250 PM CDT Thu Aug 9 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 250 PM CDT Thu Aug 9 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORMS. RISK...Limited. AREA...Far northeast Oklahoma into northwest Arkansas. ONSET...After 330 PM. DISCUSSION... A limited or isolated damaging wind threat exists with thunderstorms this afternoon. Isolated to scattered thunderstorms over southwest Missouri and southeast Kansas may drift down into far northeast Oklahoma and northwest Arkansas this afternoon. Isolated storm development is also possible in this region. The strongest storms could produce damaging microbursts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An unsettled weather pattern will continue through the weekend and early next week. Thunderstorm chances will exist most every day, however Friday and Saturday will offer the lowest chances with increasing chances for the first part of next week. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Aug 9, 4:49 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
449 PM CDT THU AUG 9 2018
OKZ058-092215-
Ottawa OK-
449 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA COUNTY UNTIL
515 PM CDT...
At 448 PM CDT, a strong thunderstorm was located over Treece, moving
south at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Treece... Picher...
Ottawa... Cardin...
This includes Interstate 44 between mile markers 308 and 317.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3682 9473 3688 9500 3694 9500 3695 9499
3696 9501 3700 9498 3700 9472
TIME...MOT...LOC 2148Z 015DEG 4KT 3699 9485
LacySpecial weather statement, Aug 9, 5:30 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT THU AUG 9 2018
OKZ058-092300-
Ottawa OK-
530 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA COUNTY UNTIL
600 PM CDT...
At 529 PM CDT, a strong thunderstorm was located 5 miles west of
Treece, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Commerce... Treece...
Picher... Cardin...
LAT...LON 3695 9480 3691 9499 3693 9500 3695 9499
3695 9501 3697 9503 3697 9504 3698 9503
3699 9504 3700 9500 3700 9482
TIME...MOT...LOC 2229Z 334DEG 5KT 3700 9493
LacySpecial weather statement, Aug 9, 6:30 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 630 PM CDT THU AUG 9 2018 ARZ001-010-011-100000- Madison AR-Benton AR-Washington AR- 630 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON... NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 700 PM CDT... At 630 PM CDT, a strong thunderstorm was located 5 miles east of Lowell, moving southeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Springdale... Rogers... Lowell... Bethel Heights... Hindsville... War Eagle... Hobbs State Park... Goshen... Mayfield... Monte Ne... Larue... Best... Lookout... Sonora... This includes Interstate 49 between mile markers 78 and 80. LAT...LON 3629 9417 3635 9395 3617 9379 3606 9409 TIME...MOT...LOC 2330Z 334DEG 9KT 3627 9404 Lacy
Special weather statement, Aug 9, 6:35 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
635 PM CDT THU AUG 9 2018
ARZ001-100000-
Benton AR-
635 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
700 PM CDT...
At 634 PM CDT, a strong thunderstorm was located 3 miles west of
Garfield, moving south at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Rogers... Pea Ridge...
Garfield... Gateway...
Avoca... Larue...
Hill Top... Beaver Lake...
Walnut Hill...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3630 9415 3650 9415 3650 9387 3639 9387
3639 9388 3638 9389 3638 9388 3637 9388
3637 9387 3634 9387
TIME...MOT...LOC 2334Z 347DEG 5KT 3647 9403
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 24 min |
| Aug 9, 6:30 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Aug 9, 6:35 PM CDT | Special Weather Statement | TSA | Benton | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.